Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 9, 2011, 3:36 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 3:36 AM CST (09:36 UTC)
- Expired
- Mar 9, 2011, 9:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
264 WGUS44 KMEG 090936 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-100824- /O.NEW.KMEG.FL.W.0018.110309T0936Z-110310T0824Z/ /HLST1.1.ER.110309T0834Z.110309T1800Z.110310T0224Z.NO/ 336 AM CST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * UNTIL THIS EVENING. * AT 03 AM WEDNESDAY THE STAGE WAS...9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 11.0 FEET THIS AFTERNOON. * FLOOD STAGE IS 9.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE AFTER MIDNIGHT THIS MORNING AND WILL CONTINUE RISING TO NEAR 11.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. AT 11.5 FEET, FARM LAND NEAR THE RIVER IS FLOODED. $$
1 follow-up statement
244 WGUS84 KMEG 091545 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CST WED MAR 9 2011 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-091615- /O.CAN.KMEG.FL.W.0018.000000T0000Z-110310T0824Z/ /HLST1.1.ER.110309T0834Z.110309T1000Z.110309T1422Z.NO/ 945 AM CST WED MAR 9 2011 FORECAST INFORMATION FOR S.F. FORK FORKED DEER RIVER NEAR HALLS * AT 0 AM WEDNESDAY THE STAGE WAS 8.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL NOW. * AT 9.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$ MM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 8, 11:37 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 8, 11:37 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CST TUE MAR 8 2011
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 925 PM CST TUE MAR 8 2011/
UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE CWA AHEAD
OF A DEVELOPING LOW PRESSURE. AT THIS TIME...THE STORMS REMAIN
ELEVATED THUS THE MAIN THREAT FROM ANY SEVERE STORM WOULD BE LARGE
HAIL. LATER TONIGHT...A WARM FRONT CURRENTLY LOCATED FROM
NORTHEAST LOUISIANA TO JUST SOUTH OF JACKSON MISSISSIPPI WILL
SURGE NORTHWARD. DEWPOINTS ARE IN THE MID 60S SOUTH OF THIS
FRONT. AS A RESULT...THE MIDSOUTH WILL HAVE A WINDOW BETWEEN
MIDNIGHT THROUGH NOON ON WEDNESDAY WHERE BETTER CHANCES FOR SEVERE
STORMS WOULD OCCUR. HOWEVER THE TIME OF DAY IS NOT THE BEST
THERE IS A QUESTION ON HOW MUCH INSTABILITY THERE WILL BE.
RIGHT NOW...NORTHEAST MISSISSIPPI WILL HAVE THE BEST CHANCE DURING THE
MORNING HOURS ON WEDNESDAY. CURRENT FORECAST LOOKS GOOD. NO
UPDATES ARE EXPECTED.
KRM
PREV DISCUSSION... /ISSUED 301 PM CST TUE MAR 8 2011/
LOTS TO FOCUS ON OVER THE NEXT 12 TO 24 HOURS THEN THE FORECAST
BECOMES MUCH LESS ACTIVE.
TEMPERATURE TRENDS WILL BE ATYPICAL TONIGHT AND TOMORROW...AS A WARM
FRONT MOVES IN FROM THE SOUTHWEST FOLLOWED BY A COLD FRONT EARLY
TOMORROW. PORTIONS OF THE MIDSOUTH MAY EXPERIENCE DAILY HIGH
TEMPERATURES AROUND MIDNIGHT TONIGHT...AND COOLING TEMPERATURES
DURING THE DAY TOMORROW.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE ALREADY PRODUCED A LITTLE OVER
AN INCH OF RAINFALL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL ACCORDING TO RADAR ESTIMATES. WELL TO THE
SOUTHEAST...WHERE THE HEAVIEST RAINFALL IS EXPECTED OVER THE NEXT
24 HOURS...ACCUMULATIONS HAVE BEEN GENERALLY BETWEEN A QUARTER AND
ONE HALF OF AN INCH. 18Z HPC QPF TOTALS CAME IN MORE IN LINE WITH
THE 06Z FORECAST...BUT QUITE A BIT MORE THAN THE 12Z GUIDANCE.
FEEL MUCH MORE COMFORTABLE WITH THE HIGHER TOTALS INCLUDED IN THIS
PACKAGE. MUCH OF NORTHERN MISSISSIPPI...GENERALLY ALONG AND
SOUTHEAST OF THE INTERSTATE 40 CORRIDOR IN NORTHERN MISSISSIPPI
AND WEST TENNESSEE WILL LIKELY SEE IN EXCESS OF TWO INCHES OF
RAIN...WITH MORE THAN 3.3 EXPECTED SOUTHEAST OF TUPELO.
HOWEVER...KEEP IN MIND THESE ARE BASIN AVERAGES...LOCALLY HIGHER
AND LOWER TOTALS WILL LIKELY OCCUR. HEAVY RAINFALL OVER A
PROLONGED PERIOD COULD RESULT IN LOCALIZED FLOODING AND AGGRAVATE
ONGOING RIVER FLOODING. THE AREA OUTLINED ABOVE FITS PRETTY WELL
WITH THE FLASH FLOOD WATCH WE ISSUED EARLIER TODAY...SO FOR NOW
WILL NOT MAKE ANY CHANGES TO THE WATCH.
THE KEY TO GETTING ANY SEVERE WEATHER ACROSS THE MIDSOUTH RELIES
HEAVILY ON THE ABILITY TO GET HIGHER DEW POINTS INTO THE AREA. AS
OF 2 PM...MOST OBSERVATIONS WERE STILL REPORTING DEW POINTS IN
THE 40S...HOWEVER THE MORE UNSTABLE AIR WAS NOT VERY FAR
AWAY...WITH 60 DEGREE READINGS NEAR JACKSON AND VICKSBURG
MISSISSIPPI. THIS AIRMASS IS SURGING NORTHWARD...BUT IT DOES NOT
LOOK LIKE IT WILL ARRIVE IN TIME TO TAKE ADVANTAGE OF THE VERY
STRONG DYNAMICS ACROSS THE AREA THIS AFTERNOON. INSTEAD...OUR
SEVERE POTENTIAL SHOULD INCREASE LATE TONIGHT. ANY DAMAGING WIND
OR TORNADOES WOULD LIKELY OCCUR AROUND MIDNIGHT JUST AS THE
HIGHER DEW POINTS ARRIVE...AND BEFORE LOW/MID LEVEL DYNAMICS
RESULTING IN 700+M2/S2 0-3KM SRH MOVE OFF TO THE NORTHEAST. TOWARD
MORNING THE THREAT WILL RAPIDLY SHIFT TO HAIL AS DRIER AIR MOVES
IN ALOFT AND DEW POINTS SURGE NORTHWARD ACROSS NORTHERN
MISSISSIPPI INTO WEST TENNESSEE. HAIL COULD OCCUR ANYWHERE ACROSS
THE MIDSOUTH TONIGHT BUT THE BEST CHANCE FOR SEVERE HAIL WILL
RESIDE IN NORTHERN MISSISSIPPI TOWARD MORNING...PERHAPS MAKING IT
INTO WESTERN TENNESSEE TOMORROW. THE PREFERRED SLOWER NAM SOLUTION
KEEPS THE THREAT OF STRONG OR POTENTIALLY SEVERE STORMS ACROSS EAST
MISSISSIPPI AS LATE AS NOON TOMORROW AS 60 DEGREE DEW POINTS SURGE
AS FAR NORTH AS TUPELO. THE SEVERE POTENTIAL SHOULD DIMINISH
QUICKLY ACROSS THE MIDSOUTH AFTER NOON TOMORROW.
WARMER AND DRIER CONDITIONS ARE ON TAP FOR THE REMAINDER OF THE
WEEK. A DRY COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT...BUT
MOST OF US WILL NOT EVEN NOTICE. A FEW SHOWERS WILL BE POSSIBLE
ONCE AGAIN EARLY NEXT WEEK WITH SEASONABLE TEMPERATURES.
&&
.AVIATION...
06Z TAFS
SHRAS AND TSRAS CONTINUE TO SPREAD ACROSS THE MID SOUTH LATE THIS
EVENING AS A COLD FRONT APPROACHES. CONDS ARE GENERALLY MVFR WITH
OCNL IFR CIGS/VSBYS IN THE HEAVIER STORMS. EXPECT THE SHRAS AND
TSRAS TO CONTINUE TO SHIFT EAST OVERNIGHT. MOST OF THE ACTIVITY
WILL LEAVE THE KJBR SHORTLY..KMEM BY 09Z...KMKL BY 10Z AND KTUP BY
12Z. AFTER THE SHRAS/TSRAS SHIFT EAST THERE WILL BE A PERIOD OF
LIGHTER WINDS...IFR CIGS...LIGHT FOG AND JUST A FEW SHRAS BEFORE
THE ACTUAL COLD FRONT SWEEPS THROUGH SHIFTING THE WINDS TO THE
WEST AND IMPROVING CONDS SOME..THOUGH MVFR CIGS WILL HANG AROUND
THROUGH THE END OF THE PERIOD.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 52 58 38 52 / 100 30 10 0
MKL 52 63 36 48 / 100 50 10 10
JBR 50 53 35 51 / 100 20 10 0
TUP 52 69 36 54 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALCORN-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR HARDIN-MCNAIRY.
&&Hazardous weather outlook, Mar 8, 6:03 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CST TUE MAR 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 603 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH LATE TONIGHT THROUGH WEDNESDAY MORNING...MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 40 CORRIDOR. THE PRIMARY THREATS INITIALLY INCLUDE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING THROUGH MIDNIGHT...TRANSITIONING TO MORE OF A HAIL THREAT AFTER MIDNIGHT. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT BEFORE MIDNIGHT. IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. 2 TO 3.5 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL AND SOILS ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. A FLASH FLOOD WATCH IN IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD BE STRONG WEDNESDAY MORNING ALONG THE TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST MISSISSIPPI. HAIL WOULD BE THE PRIMARY THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY EVENING INTO WEDNESDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 78 days |
| Mar 8, 9:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 78 days |
| Mar 9, 1:04 PM CST | River Flood Warning | MEG | Shelby | 20 days |
| Mar 9, 2:27 PM CST | River Flood Warning | MEG | Decatur, Perry | 10 days |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.